Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Odd perfect numbers, Diophantine equations, and upper bounds

Author: Pace P. Nielsen
Journal: Math. Comp. 84 (2015), 2549-2567
MSC (2010): Primary 11N25; Secondary 11Y50
Published electronically: February 18, 2015
MathSciNet review: 3356038
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain a new upper bound for odd multiperfect numbers. If $N$ is an odd perfect number with $k$ distinct prime divisors and $P$ is its largest prime divisor, we find as a corollary that $10^{12}P^{2}N<2^{4^{k}}$. Using this new bound, and extensive computations, we derive the inequality $k\geq 10$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11N25, 11Y50

Retrieve articles in all journals with MSC (2010): 11N25, 11Y50

Additional Information

Pace P. Nielsen
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602
MR Author ID: 709329

Keywords: Diophantine equation, perfect number
Received by editor(s): June 14, 2013
Received by editor(s) in revised form: December 16, 2013
Published electronically: February 18, 2015
Article copyright: © Copyright 2015 American Mathematical Society